Tags:

Concerta in F minor
January 18, 2014 9:05 PM   Subscribe

One week in, same old same old.

So I've been diagnosed ADHD Inattentive, and the doc put me on Concerta 18mg a day. It has been 1 week, and yes I do realize that's not long.

So far, I feel zero difference (with one exception)...that said, of course, I have no idea what to expect. My symptoms ARE my normal, and have been since I can remember.
What I am surprised at is just how sleepy I am. I am low-energy as it is, I have always been permanently tired, but this is worse.
Those who have been on this med: anyone experience the same thing?
Most reports and stories I have read indicate otherwise...I find it surprising, since Concerta is a stimulant. So far I am not stimulated.
Plus, like I noted earlier, no other improvement. I'm still distracted, it still takes forever to finish anything, or get started for that matter.
My expectations are too high, aren't they?
posted by Soap D. Spencer to Health & Fitness (5 answers total)
 
Tell your doc. 18mg is a pretty low dose in my experience.
posted by 2N2222 at 9:12 PM on January 18 [1 favorite]


Your doctor probably does not intend to keep you on this dose. She will be incrementally adjusting your dose upward if you're having no negative side effects and noticing no improvement in symptoms. It's a standard approach. I presume you have an appointment scheduled? Report what you're experiencing.
posted by Wordwoman at 9:19 PM on January 18 [3 favorites]


That's a low dose, in comparison with what my ADHD teen has taken over the years. Let the doc know, and see how adjusting the medication goes.

That said, from what I understand (and have observed) even long-acting Concerta isn't something that stays in the body and effective long. At a correct dosage, you would likely notice a different within an hour or so, and the opposite difference in the evening when it wears off. My teen doesn't take it on non-school days, and on a bad day, it's immediately obvious. On a good day, we might not notice. Flip side of that, he forgets it on a school day, on a bad day, he or I remember fairly quickly - on a good one, he low-key dawdles around and doesn't accomplish as much as he could/should, and we miss catching it til afternoon or evening. (Homeschool, so it's easy for us to say "go take your medicine" which doesn't work in public school.)

However, for him, at too low a dose, it's as bad or worse than none.
posted by stormyteal at 10:09 PM on January 18


Why didn't he give you a plan to titrate your dose? You need to talk to him about increasing it.

I start the day on 36mg, to give you an idea. I take it about an hour before I wake up. If I take it at 5am it lasts me until about 3pm, other people could probably stretch it out to 5pm, YMMV.

They made a mistake once and gave me a 27mg dose and I was lethargic and low-energy too.

You need to talk to him about trying different formulations in different combinations, as well. They started me on a 5mg dose of Ritalin and I felt it within a few minutes, and according to the titration plan worked up to 10mg and was delighted with that, didn't need to increase the dose any further. I'm surprised your doctor isn't doing something like this with you.
posted by tel3path at 2:29 AM on January 19


Thanks for the replies, all. Indeed, I expect the doc will up my dosage. I do have an upcoming appointment.

Anyone have experience will the sleepy/grogginess? It's not just at first, but all day long...quite the opposite of what I would expect from a stimulant.
posted by Soap D. Spencer at 8:20 PM on January 19


« Older As many of you are no doubt aw...   |   I'm like every other post-col... Newer »

You are not logged in, either login or create an account to post comments